MAUDE Adverse Event Report: LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT

LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number SG-HBB-24-81-80-14
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Aneurysm (1708); Occlusion (1984); Thrombus (2101)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A full review of the device history record for this device has been carried out with no anomalies identified; product was manufactured and released for sale in accordance with specifications.There is no information to suggest that the device has not met the final release criteria.From a review of the sizing sheet, the patient has normal anatomy (within the indications for use), with a 40 degree neck angle and no pre-existing medical conditions.In this case, the gate for the contralateral leg was positioned slightly lower than intended in a region where the diameter at the bifurcation measured 18 mm.This resulted in the ipsilateral limb being pushed by the contralateral limb which in turn partially occluded the ipsilateral limb.This led to buildup of thrombus and subsequent occlusion of limb.Instructions for use states that placement of the implant in an aorta with a diameter of 18mm or less in the region of the gate can result in occlusion of the ipsilateral limb.
 
Event or Problem Description
Original evar was performed on (b)(6) 2016.The physician placed the main body stent graft from the left femoral artery approach and a contralateral leg from the right approach.Prior to completion of the procedure, the physician had confirmed that a pressure gap was present between the right and left legs.Because the left leg pressure was lower, the physician re-inflated a balloon catheter in the ipsilateral limb in order to adjust it.Even though a slight pressure gap was still present at that time, the physician decided that it was acceptable and finished the procedure.The final angiography revealed a patency of the stent graft.The patient was discharged from hospital on (b)(6) 2016, however the next day the patient reported a pain in the left leg.Ct imaging performed on (b)(6) 2016 revealed thrombus in the ipsilateral limb.Blood flow into the distal portion was secured from another vessel.The ct image revealed an occlusion of the proximal portion of the ipsilateral limb.The physician carried out a re-intervention where a surgical thrombectomy was performed with a fogarty balloon catheter, placing a balloon expandable stent (10mm x 3cm, assurant cobalt, medtronic) at the occluded portion.As a result, the patency was restored.The patient will continue to be followed up.

Brand Name
AORFIX AAA FLEXIBLE STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
LOMBARD MEDICAL LTD.
4 trident park
didcot, oxfordshire OX11 7HJ
UK  OX11 7HJ
MDR Report Key6124514
Report Number3004753364-2016-00031
Device Sequence Number16339431
Product Code MIH
UDI-Device Identifier05055715606868
UDI-Public(01)05055715606868(17)180725(10)CP75511-1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/25/2018
Device Model NumberSG-HBB-24-81-80-14
Device Lot NumberCP75511-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2016
Initial Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR